Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 7, 2006, 12:30 AM PDT for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 12:30 AM PDT (07:30 UTC)
- Expired
- Sep 7, 2006, 1:30 AM PDT
- In force
- 60 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 100 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 070733 SVRPSR AZC012-027-CAC025-065-070830- /O.NEW.KPSR.SV.W.0101.060907T0730Z-060907T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1230 AM PDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA THIS INCLUDES THE CITY OF MARTINEZ LAKE SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA * UNTIL 130 AM PDT(130 AM MST) * AT 1224 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE WAS LOCATED FROM NEAR BLYTHE TO NILAND AND WAS MOVING SOUTHWEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE...CIBOLA...GLAMIS...MARTINEZ LAKE...AND PALM CANYON. LAT...LON 3378 11466 3325 11559 3277 11451 3339 11382 $$ DKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:10 PM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 6, 9:10 PM PDT, 3 hours 20 minutes before
AZZ020>028-CAZ030>033-071200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 910 PM MST WED SEP 6 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE ARIZONA PORTION OF THE DESERT SOUTHWEST THROUGH FRIDAY AS MOISTURE REMAINS AND UPPER LEVEL IMPULSES PASS BY. DRYING IS EXPECTED TO COMMENCE OVER THE WEEKEND AS AN INCREASING WESTERLY FLOW FROM THE PACIFIC DEVELOPS. THIS DRIER FLOW WILL BRING AN END TO THE DAILY THUNDERSTORM THREAT BY EARLY NEXT WEEK OVER ALL OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AS WELL AS SOUTHEAST CALIFORNIA. AFTERNOON TEMPERATURES WILL LOWER THE NEXT FEW DAYS...BEFORE WARMING BACK UP EARLY NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SATURDAY... HIGH PRESSURE CENTERED OFF THE CA COAST IS BRINGING NW FLOW TO OUR REGION...ALONG WITH SOME DYNAMICS. WITH THE AIRMASS STILL MOIST THIS IS CAUSING SOME THUNDERSTORMS TO HANG ON INTO THE EVENING HOURS. HOWEVER...MANY OF THE THUNDERSTORMS REMAIN TO BE CONFINED TO THE HIGHER TERRAIN FOR MUCH OF THE EVENING BUT AT THIS TIME BEGAN TO MOVE AND DEVELOP OVER PORTIONS OF SW AZ. WITH THE PRESENCE OF SOME DYNAMICS THIS EVENING...SOME OF THESE STORMS MAY CONTINUE WELL INTO THE LATE EVENING HOURS AND NIGHTTIME HOURS. A DEVELOPING TROF EMBEDDED IN THE NW FLOW OVER THE GREAT BASIN THIS EVENING IS EXPECTED TO INTENSIFY AS IT MOVES INTO AZ LATER TONIGHT AND THURS MOVING THRU SOUTH CENTRAL AZ BY LATE THURS AFTERNOON/EARLY EVENING. THIS SYSTEM WILL HAVE JET DYANMICS ASSOCIATED WITH IT AS THE NAM INDICATES AT LEAST A 50KT 300 MB JET CORE WILL BE OVER SOUTHERN AZ THURS AND FRI. THIS ALONG WITH THE CONTINUED MOIST AIRMASS WILL RESULT IN AN INCREASE THREAT OF THUNDERSTORMS...IN THE CHANCE CATEGORY OVER SOUTH CENTRAL AZ AND A SLIGHT CHANCE IN SE CA BOTH THURS AND FRI. SOME OF THESE STORMS FOR THURS COULD BECOME ORGANIZED RESULTING IN POSSIBLE ISOLD SEVERE CONVECTION WITH STEERING FLOW FROM THE W. ON SAT THE TROF WILL BE WELL TO OUR E AND THE RIDGING FROM THE OFF SHORE UPPER HIGH WILL BEGIN TO BUILD INLAND BRING A DRIER NW FLOW AND A REDUCED CHANCE FOR THUNDERSTORMS. THE APPROACHING DEVELOPING TROF AND MOISTURE WILL CAUSE TEMPS TO LOWER THURS/FRI THEN STEADY OUT ON SAT AS RIDGE BEGINS TO MOVE INLAND. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... CONTINUED DRYING TREND DURING THE LONG TERM WITH W/NWLY FLOW ALOFT IMPORTING DRY ERN PAC AIR. COULD BE JUST ENOUGH LINGERING MOISTURE OVER THE HIGHER TERRAIN EAST OF GREATER PHX AREA SUNDAY FOR SLIGHT CHANCE POPS...THEN MOSTLY SUNNY AND WARMER MONDAY THRU WEDNESDAY. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DKS/ESTLE
Hazardous weather outlook, Sep 6, 5:17 AM PDT, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 517 AM MST WED SEP 6 2006 AZZ021>023-026>028-071230- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 517 AM MST WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY WITH A SLIGHT CHANCE SATURDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-071230- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 517 AM PDT WED SEP 6 2006 /517 AM MST WED SEP 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-071230- SOUTHERN GILA/TONTO NF FOOTHILLS- 517 AM MST WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY. STORMS ARE ESPECIALLY LIKELY THURSDAY AND FRIDAY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:24 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 66 min |
| Sep 6, 11:26 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 64 min |
| Sep 7, 4:25 PM PDT | Flash Flood Warning | PSR | Riverside | 2 hr |
| Sep 6, 10:21 PM PDT | Severe Thunderstorm Warning | PSR | Yuma | 54 min |
| Sep 6, 11:35 PM PDT | Severe Thunderstorm Warning | PSR | Yuma | 55 min |
| Sep 6, 11:55 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 65 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.